Vitamins and supplements

I used to take a number of vitamins and other supplements pre my bleed and I wonder if stopping them all (don’t know why I’ve stopped them all, just scared to take anything that’s not prescribed at the moment) could be adding to my nausea?

This may be clutching at straws as the nausea and lightheadedness is really getting me down today. I just picked up some Cyclizine (prescribed) from the pharmacy and hoping that will help.

The nausea is stopping me eating much (I really only ever ate one meal a day) and wonder if trying to eat more ‘little and often’ might help?

Any hints and tips for dealing with this? I thought after 3 wks my body would have got used to the meds.

@DDMH I’m not sure about supplements as I never took them. I was put on Vit D recently but have been taken off them again due to another condition I’m being investigated for.

In relation to the nausea I often felt nauseous & lightheaded after having my stroke. Not sure if it was the tablets or not. I put it down to the stroke as had nausea & dizziness as part of my stroke symptoms. I don’t have an appetite since my stroke so do the eat little but more often thing. It would be worth you trying it.

Hope you start to feel a bit better soon xx

1 Like

Thank you I’m going the try the little and often eating.

How long did the initial nausea and lightheadedness last for you and your husband? (you mentioned he was on the same meds as I am, and experienced the same symptoms).

It’s just so frustrating and worrying (even 'though I had another scan on Saturday and there was nothing amiss) that I feel so wretched whereas when I had the actual stroke I just had a numb hand and foot!

The real bad nausea and dizziness for me lasted for approx 4 months. I do still get both though just not as frequently or as severe. Mainly get them when neuro fatigue kicks in.
Hubby’s symptoms lasted a couple of weeks and he’s been fine since.
I had same worries as you and also returned to hospital to get checked over again. They actually kept me in for 5 days second time but they confirmed no new stroke & I was told it would ease over time. Which it did just not as quick as I would have liked. I had many down and frustrating days where I didn’t think it would ever pass but it did.
One thing I learnt was you need loads of patience following a stroke. Something I’m not good at.
Keep strong you will get through it xx

1 Like

As always, thank you so much. It’s so good to have people around for support.

Hi, could be the meds you are on. I was put on clopidogrel and that caused me to feel the same as you, sick and dizzy, it was changed to low dose asprin (the anti emeric one ) and have been fine on that. Also, I know that a lot of the anxiety tablets etc., can cause these symptoms (don,t know if you are on any of though?)
Let us know how you get on.
Best wishes, Jane.

1 Like

Ok so I know I probably just need to relax and stop overthinking this nausea and lightheaded issue but… if you’ve lived with high blood pressure for years as I have, and suddenly you’re given medication to bring it into the normal range, might your body react as ‘though it’s experiencing low blood pressure?

Sorry, had to get this one off my chest I’ll try to sleep now. I have an appointment with a Prescribing Pharmacist in the morning so if it’s drug-related hopefully he might be able to help.

D

I personally feel that when your stomach is off, It’s best to eat several small meals. And I find that the thing that makes me feel the best is saltine crackers.

1 Like

Wow the nausea and lightheadedness has been so bad today maybe because I took all my meds together this morning (I’d previously been trying to space them out).

I’ve taken two lots of the anti-sickness meds Cyclizine throughout the day (has anyone had them?) but they don’t seem to help that much.

The Prescribing Pharmacist that I had a call with this morning didn’t seem to think I should change anything yet but to press on with what I’m taking. I’m starting to think it’s not the meds that are making me feel so I’ll, but that it’s a horrible aftermath of the stroke and it won’t ever go away.

Sorry, feeling a bit tearful and sorry for myself today. I know I should be more positive.:cry:

@DDMH never apologise for feeling low. We’ve all had / continue to have those days. Like you I thought the nausea & light-headedness would never end but it did get better over the course of a few months (which probably feels like forever for you right now). I still get the feelings but a lot less frequently so are a bit easier to cope with.
It’s difficult to know at this stage whether it’s all as a result of your stroke, whether it’s your meds or a mix of the 2.
Easy to say but try & relax & go with it for now. If it doesn’t improve you can try your GP again. Stroke recovery does take a lot of patience which isn’t easy when you just want to feel well again. Don’t forget it’s a life changing event & it takes some coming to terms with
Maybe try speaking to the Stroke Association. They might be able to offer some advice/reassurance.
Take care xxx

1 Like

@DDMH I had nauseous for a long time until my medication settled and I got sorted with the correct meds. It’s awful I know, I still get it now not very often but it can come over like a wave certain times of the day. We all have our low days and we are entitled we have all been through a horrendous medical condition. Sometimes I feel it’s not fair or why me! Then I think hey ho it’s next day I go and try and do something I like, such as gardening or painting by numbers.

I hope it settles for you soon best wishes Loraine

1 Like